Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have irregular heart beat, recovering from compressed spine. Treated with steroids. Having weak legs and back pain

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5294 Questions
irregular heart beat, recouperating from compresswd spine, auto immune attack. was treated with steroids and been off for 4 months. have lower back pain and week legs.
Posted Tue, 25 Jun 2013 in General Health
Answered by Dr. Sudhir Kumar 1 hour later

Thank you for posting your query.

Weakness of your legs could be related to steroid induced muscle weakness, a side effect of steroids. In addition, steroids can also cause osteoporosis (weakness of bones), low calcium and low potassium, which can all cause muscle weakness. Supplementation of calcium tablets and regular exercises would help.

In addition, since you had compressed spine, we also need to exclude compression of spinal cord, especially since you have back pain. If an MRI of spine has not been done, please get it done.

For irregular heart rate, a Holter monitoring would be required, to diagnose the underlying reason for the same.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor